[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.175.212.130. Please contact the publisher to request reinstatement.
Views 395
Citations 0
Comment & Response
August 2017

Confusing Terminology—Neuroleptic Malignant Syndrome vs Malignant Hyperthermia—Reply

Author Affiliations
  • 1Centre Hospitalier Universitaire Nantes and the French National Institute of Health and Medical Research, CIC 0004, Hôpital Laennec, Nantes, France
  • 2Department of Neurology, Ibn Sina Hospital, Sabah Medical Region, Kuwait
  • 3Department of Medicine, Kuwait University, Kuwait City, Kuwait
JAMA Neurol. 2017;74(8):1013. doi:10.1001/jamaneurol.2017.0825

In Reply We thank Litman for the careful reading of our article1 and his commentary. Emphasizing the risk for patients with Parkinson disease to withdraw from or rapidly decrease participating in dopamine replacement therapy, we fell into the trap of the common confusion between “neuroleptic malignant syndrome” and “malignant hyperthermia syndrome.” Despite some similarities, the 2 syndromes are indeed different. We recommend the review of Litman et al2 for more information about malignant hyperthermia and how to avoid confusing it with neuroleptic malignant syndrome.

×